Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 81, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 26, 1998, 7:50 PM EDT for Martin County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 26, 1998, 8:50 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Martin County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2589 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS01 KMLB 262351 RRA
SVRMLB
FLC085-270050-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
750 PM EDT FRI JUN 26 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 850 PM EDT
* AT 745 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM FROM NORTH OF INDIANTOWN TO THE NORTHEAST SIDE
OF LAKE OKEECHOBEE. MOVEMENT WAS SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIANTOWN BY 8 PM
PORT MAYACA BY 815 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:48 PM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 1:48 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 148 PM EDT FRI JUN 26 1998 CURRENTLY...STORMS STARTING TO FIRE ALONG ECST C BRZ FROM INLAND VOLUSIA COUNTY TO MLB. STORMS SHOWING LITTLE MOVEMENT BUT EXPECT STORMS TO BEGIN MOVING SSW WITH TIME. SMOKE STILL OVER THE ENTIRE REGION. DISCUSSION...GUIDANCE INDICATE TROUGH OVER FA TO WEAKEN WIT TIME AND A NEW LLVL TROUGH AXIS TO DEVELOP OVER THE GA/N FLA BY 36-48 HOURS. THIS WILL ONCE AGAIN FORCE THE LLVL WINDS BACK TO A W COMP. HOWEVER TIME SECTIONS SHOW THIS W FLOW TO BE VERY SHALLOW WITH NE TO N FLOW ABOVE 800 MB. REGARDING THE SMOKE...I STILL EXPECT IT TO REMAIN RELATIVELY THICK OVER THE FA THROUGH THE NEXT 12-18 HOURS. SHOULD SEE SOME DECREASE IN CONCENTRATION WITH TIME (EXCEPT VOLUSIA) AS WINDS WILL BECOME WEAK TONIGHT. IF FLOW BECOMES WEST...MOST OF SMOKE WILL AFFECT VOLUSIA COUNTY AND EXPECT THIS TO OCCUR TOMORROW MORNING. SMOKE SHOULD THEN SHIFT BACK TO THE SW WITH TIME TOMMOROW AFTERNOON AS NE C BRZ DEVELOPS WITH TIME. POPS ONCE AGAIN HIGHEST TOMORROW C AND S SECTIONS WITH BETTER MOSITURE. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.